Arkansas, 2019

Flash Flood in Arkansas, June 26, 2019

June 26, 2019 · NWS TSA · 1 event in 1 county or zone

A slow moving complex of thunderstorms across southeast Kansas and southwest Missouri, gradually moved south into far northwestern Arkansas during the afternoon of the 26th. The high rainfall rates and slow movement of these storms resulted in flooding across portions of Carroll County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A slow moving complex of thunderstorms across southeast Kansas and southwest Missouri, gradually moved south into far northwestern Arkansas during the afternoon of the 26th. The high rainfall rates and slow movement of these storms resulted in flooding across portions of Carroll County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 26, 2:13 PM CST, 21 minutes earlier.

Area forecast discussion, Jun 26, 2:13 PM CST, 21 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
313 PM CDT Wed Jun 26 2019

.DISCUSSION...
A well-defined MCV located over central Missouri this afternoon
has resulted in scattered thunderstorms within axis of roughly
4000 MLCAPE across northern AR into southeast KS this afternoon.
Still a possibility of some additional development through the
afternoon within this zone, as well as potential for a few
showers or storms to lift north out of Texas. For the most part
this activity will wane before 00z, and forecast will not include
any mentionable first period POP.

Aside from current activity, the pattern over the next several
days will become increasingly summer-like as upper ridge amplifies
over the southern and central plains. Net result will be
seasonably hot and humid conditions with thunderstorm chances tied
mainly to diurnally-driven storms over the higher terrain. By
early next week, indications are that a relative weakness in the
ridge may develop and result in some uptick in thunderstorm
coverage and a slight downward trend in temperatures.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  90  72  93 /  10   0   0   0
FSM   71  92  71  93 /  10   0   0  20
MLC   71  88  70  90 /  10   0   0  10
BVO   70  89  71  93 /  10   0   0   0
FYV   69  87  68  88 /  10   0   0  20
BYV   69  90  68  90 /  10   0   0  20
MKO   70  89  70  90 /  10   0   0  10
MIO   70  88  69  90 /  10   0   0   0
F10   70  89  71  91 /  10   0   0  10
HHW   69  88  70  89 /  10   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...07
LONG TERM....14
Hazardous weather outlook, Jun 26, 11:48 AM CST, 2 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1248 PM CDT Wed Jun 26 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1248 PM CDT Wed Jun 26 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...East of Interstate 49 in northwest Arkansas.
	ONSET...After 1 PM.

DISCUSSION...

Isolated thunderstorms are possible across portions of northwest
Arkansas this afternoon. There is a limited threat of damaging
winds and possibly some hail with the strongest storms.

An isolated storm is possible down near the Red River in southeast
Oklahoma this afternoon as well. Severe weather is not expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential.
SATURDAY...No Hazards.
SUNDAY thru TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Low diurnal thunderstorm chances will remain possible most days
into early next week, focused mainly in the higher terrain
locations of southeast Oklahoma and northwest Arkansas each
afternoon.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 26, 12:50 PM CST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
150 PM CDT Wed Jun 26 2019

ARZ011-261915-
Madison AR-
150 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MADISON COUNTY UNTIL 215
PM CDT...

At 149 PM CDT, a strong thunderstorm was located near Withrow Springs
State Park, moving northeast at 10 mph.

Pea to penny size hail and wind gusts up to 50 mph will be possible
with this storm.

Locations in or near the path include...
Huntsville...                     Withrow Springs State Park...
Marble...                         Clifty...
Forum...                          Rockhouse...
Alabam...                         Best...

LAT...LON 3612 9349 3606 9379 3623 9388 3631 9374
      3630 9366 3628 9366 3628 9363 3627 9364
      3626 9362 3620 9362 3619 9361 3619 9358
      3616 9359 3615 9355 3613 9355
TIME...MOT...LOC 1849Z 245DEG 9KT 3618 9376

Lacy
Special weather statement, Jun 26, 12:58 PM CST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
158 PM CDT Wed Jun 26 2019

ARZ002-261945-
Carroll AR-
158 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARROLL COUNTY UNTIL
245 PM CDT...

At 158 PM CDT, a strong thunderstorm was located near Osage, moving
east at 15 mph.

Pea to penny size hail and wind gusts up to 50 mph will be possible
with this storm.

Locations in or near the path include...
Carrollton...                     Osage...
Rudd...                           Rule...
Dryfork...                        Cabanal...
Metalton...                       Delmar...
Connor...

LAT...LON 3613 9355 3615 9355 3616 9358 3619 9358
      3619 9361 3620 9362 3626 9362 3627 9364
      3628 9363 3628 9366 3630 9366 3630 9371
      3631 9371 3631 9330 3612 9330
TIME...MOT...LOC 1858Z 251DEG 12KT 3615 9339

Lacy
Special weather statement, Jun 26, 1:23 PM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
223 PM CDT Wed Jun 26 2019

ARZ011-262015-
Madison AR-
223 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON COUNTY UNTIL
315 PM CDT...

At 223 PM CDT, a strong thunderstorm was located 3 miles south of
Boston, moving northeast at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Pettigrew...                      Boston...
Dutton...                         Red Star...

LAT...LON 3592 9351 3588 9351 3588 9352 3583 9353
      3582 9352 3576 9352 3577 9370 3584 9373
      3595 9349 3593 9349
TIME...MOT...LOC 1923Z 243DEG 18KT 3579 9359
Special weather statement, Jun 26, 1:35 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
235 PM CDT Wed Jun 26 2019

ARZ002-011-262030-
Carroll AR-Madison AR-
235 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON AND CARROLL
COUNTIES UNTIL 330 PM CDT...

At 235 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northeast of Hobbs State Park to 4 miles
southeast of Osage. Movement was southeast at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Berryville...                     Eureka Springs...
Green Forest...                   Withrow Springs State Park...
Carrollton...                     Rudd...
Kingston...                       Marble...
Forum...                          Osage...
Rule...                           Clifty...
Rockhouse...                      Dryfork...
Cabanal...                        Metalton...
Connor...                         Coin...
Alabam...                         Delmar...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
      3623 9387 3631 9387 3631 9382 3634 9387
      3639 9388 3639 9387 3646 9386 3637 9330
      3612 9330
TIME...MOT...LOC 1935Z 304DEG 9KT 3629 9385 3612 9336
Special weather statement, Jun 26, 2:25 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
325 PM CDT Wed Jun 26 2019

ARZ011-262100-
Madison AR-
325 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MADISON COUNTY UNTIL
400 PM CDT...

At 325 PM CDT, a strong thunderstorm was located near Aurora, moving
east at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Aurora...                         Kingston...
Weathers...

LAT...LON 3596 9347 3595 9347 3595 9349 3593 9349
      3592 9351 3589 9351 3596 9373 3604 9372
      3609 9348 3608 9348 3608 9345 3597 9345
TIME...MOT...LOC 2025Z 267DEG 19KT 3600 9366
Special weather statement, Jun 26, 2:32 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
332 PM CDT Wed Jun 26 2019

ARZ002-011-262115-
Carroll AR-Madison AR-
332 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MADISON AND CENTRAL
CARROLL COUNTIES UNTIL 415 PM CDT...

At 332 PM CDT, a strong thunderstorm was located 6 miles southwest of
Berryville, moving east at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Berryville...                     Green Forest...
Rudd...                           Rule...
Rockhouse...                      Cabanal...
Metalton...                       Connor...

LAT...LON 3622 9373 3633 9372 3639 9341 3615 9342
TIME...MOT...LOC 2032Z 264DEG 11KT 3628 9364

The radar

The Western Arkansas radar (KSRX), 120 km away, was scanning. The volume nearest the first event began at 20:36 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Carroll

When
June 26, 2:34 PM CST to 4:45 PM CST
Where
Carroll County, 3.86 mi WSW of Dryfork to 3.81 mi WSW of Dryfork
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
36.139, -93.548

A portion of Highway 412 was flooded and closed in both directions east of Marble.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2019Every state in 2019This day in weather historyWarnings in Arkansas, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 838582.